Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 11:59:28 PM

Login with username, password and session length


Members
  • Total Members: 23787
  • Latest: rvarona
Stats
  • Total Posts: 643600
  • Total Topics: 48970
  • Online Today: 203
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 149
Total: 155

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Buspar/Sleep meds  (Read 6376 times)

0 Members and 1 Guest are viewing this topic.

Offline shadowfluid

  • Member
  • Posts: 398
  • Mike
Buspar/Sleep meds
« on: September 27, 2008, 03:34:03 AM »
Looking into it for constant anxiety.  Don't know if any of my pozzies are on that and like it.

I seem to be getting up an hour on the dot! before I'm supposed to.  Maybe it's stress. Anyway 25mg Seroquel  knocked my s#*% out for 24 hours.  Restoril makes me sleep worse in quality. Overy sensitive to benadryl. I even (OMG!) cut down on coffee....anyway...
  Xanax doesn't help the terminal insomnia. 

Sooo....maybe I will cut the seroquel in half or take 1/4.  Oh yeah and Lunesta was nasty and Ambien didn't do squat.  Hmmm maybe an antidepressant will help with the excessive REM sleep/vivid dreaming/early morning awakening.

Bah. More pills to take. :)
Jan 08       321/23%  VL 92,000 (very mild shingles)
Feb 1 08    Start Truvada+Viramune
March 08    470/33%  VL 320
mid-May     Start Reyataz/Norvir/Truvada
June 08      571/ 40%     VL   80
August 08   585/ 33%     VL >50
Nov  Lab error!!!!!!!!wah.
Jan 09        535      Undetectable
March 11     756

Offline AndyArrow

  • Member
  • Posts: 1,196
Re: Buspar/Sleep meds
« Reply #1 on: September 27, 2008, 05:17:22 AM »
shadow,

I'm sorry I can't help you out with the Buspar as I haven't tried it. 

I however have at good luck with Ativan (Lorazepam).

I hope you find one that works for you.

AA
It is not the arrival that matters.  It is the journey along the way. -- Michel Montaigne

Offline markaj

  • Member
  • Posts: 80
Re: Buspar/Sleep meds
« Reply #2 on: September 27, 2008, 07:18:09 AM »
I was prescribed Buspar/Buspirone for anxiety.  It didn't seem to do much except give me a bit of a banging headache.   I took up to 45mg a day, although only took it for a couple of weeks and was told to stop when my HIV meds were switched because of interactions.  I took 20mg Temazpeam each night to get me to sleep but this is not a long term solution, I took the benzos for 7 days straight and they seemed to stop working after that.  I now take Citalopram for anxiety and depression which messes up sleep so I take it first thing in the morning rather than later in the day. The best anti depressant I've had with a sedative effect is Mirtazapine, if you haven't tried that it might be worth checking out. Good luck.  I hope this gets sorted.  Take care, Mark x
Infected Jan 08 / diagnosed Feb 08
Feb 08 - CD4 230 (9%) VL 3.5 million
Mar 08 - CD4 440 (6%) VL 660.000
Apr 08 - CD4 420 (11%) VL 3 million
Jun 08 - CD4 200 (7%) VL 3 million
Started Kaletra/Truvada Jul 08
Jul 08  - CD4 250 (14%) VL 23.893
Aug 08 - CD4 410 (15%)  VL 4.313
Switched to Sustiva/Truvada Aug 08
Switched to Reyataz/Norvir/Truvada Sep 08
Diagnosed with Hep C, HIV meds stopped for a bit
Nov 08 - CD4 414 (12%) VL 500.000+
Started Isentress/Truvada Nov 2008
Dec 08 - CD4 381 (17%) VL 1.116
Jan 09 - CD4 534 (20%) VL <50
Started Interferon/Ribavirin Jan 09
Feb 09 - CD4 407 (24%) VL <50
Mar 09 - CD4 360 (28%) VL <50
Apr 09 - CD4 279 (30%) VL <50
Jun 09 - CD4 298 (36%) VL <50
Aug 09 - CD4 303 (35%) VL <50

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,975
Re: Buspar/Sleep meds
« Reply #3 on: September 27, 2008, 09:22:44 AM »
Shadow, BuSpar didn't do anything for me either.  But, everyone's different.  Things like this are kind of hit and miss, I believe.  Sorry I can't be of more help.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline auspoz

  • Member
  • Posts: 158
Re: Buspar/Sleep meds
« Reply #4 on: September 27, 2008, 09:43:34 AM »
Hi,

Sorry I can't really help re this particular one.

I'm sure you will discuss this with a professional doctor, but I am doing much better on a combination of mirtazapine and efexor. It has taken a while for me to sort things out but together the drugs and the talk therapy are helping immensely.

Whether it is the medication or just depression in general, I have put on a lot of weight.

I too have found mirtazapine to have a good sleeping impact.

Good luck with your discussions and decisions.

Auspoz.

Offline Miss Philicia

  • Member
  • Posts: 24,229
  • celebrity poster, faker & poser
Re: Buspar/Sleep meds
« Reply #5 on: September 27, 2008, 11:59:13 AM »
Remeron (mirtazapine) as well as buspar, slows your metabolism and causes weight gain.  I'm surprised you weren't advised about this side effect by the person prescribing these meds to you.
"Iíve slept with enough men to know that Iím not gay"

Offline Peter6836

  • Member
  • Posts: 391
  • Me and my Granddaughter Noa
Re: Buspar/Sleep meds
« Reply #6 on: September 27, 2008, 03:14:34 PM »
I take both buspar and serequl, and in much larger doses than you. 60 mg of buspar and 300 of serqeul. I have had a good response to both. I find that psych drugs work differently on each person. Unfortunately sometimes it is hit or miss. You may find it necessary to work with you psych for a while until you find the right meds for you. Do not give up, it may take time I know it is hard to deal with but it takes some time. I encourage you to do some relaxation expercises as well. and find a good therapist.
Good luck keep on going,
Peter

Offline bmancanfly

  • Member
  • Posts: 592
  • Medicare For All !
Re: Buspar/Sleep meds
« Reply #7 on: September 29, 2008, 07:57:04 PM »
I would recommend Trazodone.  It's a mild anti-depressant with a sedative effect that has helped me sleep in the past.  My doc prescribed it to me when I was on Welbutrin to help me sleep.  It worked for me.  It's been around for a while so the long term sides are known, and it's available in generic so it's very cheap (if that matters).

Good luck
"The trouble with the world is that the stupid are cocksure and the intelligent are full of doubt."

 Bertrand Russell

Offline franfrog

  • Member
  • Posts: 238
Re: Buspar/Sleep meds
« Reply #8 on: October 10, 2008, 10:36:52 AM »
Well I always have a hard time sleeping and I was on ambien.  I was taking it evernight and actually just spoke to my doc about it last night.  She switched me to rozerum but I am like you that benedryl does nothing.  I'm sorry I can not help you more but I hope that you have luck with it.
7/05 diagnosis cd4- 52 vl -?
08/05 cd4-299 vl-1900
10/05 cd4-249 vl-349
12/05 cd4-349 vl-52
03/06 cd4-454 vl-<50
06/06 cd4-508 vl-<50

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.